MAUDE Adverse Event Report: EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 270025MM
Medical Device Problem Code Device Stenosis (4066)
Health Effect - Clinical Codes Angina (1710); Dyspnea (1816)
Date of Event 04/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Event or Problem Description
It was reported that a patient with a 25mm 2700 pericardial aortic valve underwent valve-in-valve intervention after an implant duration of eight (8) years, six (6) months due to severe aortic stenosis.The patient has presented with chest pressure, angina, and dyspnea on exertion.The tavr procedure was performed with a 26mm 9755rsl transcatheter valve.The patient was stable post procedure.
 
Event or Problem Description
It was reported that a patient with a 25mm 2700 pericardial aortic valve underwent valve-in-valve intervention after an implant duration of eight (8) years, six (6) months due to severe aortic stenosis.The patient has presented with chest pressure, angina, and dyspnea on exertion.The tavr procedure was successfully performed with a 26mm 9755rsl transcatheter valve.The patient was stable post procedure.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Stenosis, which develops progressively over time, can be due to a number of issues.Additionally, there can be a number of potential known and unknown patient-related contributing factors.Structural valve deterioration (svd) is the most common reason for bioprosthesis explant and encompasses multiple failure modes, including calcification, noncalcific degeneration, dehiscence, cusp thickening or fibrosis, or a combination of these.Such failure modes, occurring singularly or concomitantly, may contribute to stenosis and/or regurgitation.Alternatively, non-structural valve dysfunction (nsvd) may also play a role in the development of valvular stenosis.Stenosis is most commonly related to patient factors and is not usually an indication of a device malfunction related to a manufacturing deficiency.Devices implanted 5 years or greater with calcification, dehiscence, leaflet tears, thickened leaflet, pannus, or structural valve deterioration (stenosis, regurgitation) reported as the complaint do not require an engineering evaluation.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.A capa/scar/pra is not required as there are no confirmed product or labeling non-conformances and no other triggers are met.The most likely cause is patient factors, including renal cancer with left nephrectomy.

Brand Name
CARPENTIER-EDWARDS PERIMOUNT AORTIC PERICARDIAL BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key19346627
Report Number2015691-2024-03715
Device Sequence Number6463569
Product Code DYE
UDI-Device Identifier00690103021615
UDI-Public(01)00690103021615(17)190719
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P860057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/19/2019
Device Model Number270025MM
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2024
Supplement Date Received by Manufacturer05/10/2024
06/18/2024
Initial Report FDA Received Date05/17/2024
Supplement Report FDA Received Date06/04/2024
06/26/2024
Date Device Manufactured07/20/2015
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age56 YR
Patient SexFemale